Alert archive / Maryland / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

August 14, 2012Kent County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 14, 2012, 7:42 AM EDT for Kent County, Maryland. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 7:42 AM EDT (11:42 UTC)
Expired
Aug 14, 2012, 8:45 AM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, MD

The radar

The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2056 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS81 KPHI 141142
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 AM EDT TUE AUG 14 2012

MDZ012-015-141245-
KENT MD-QUEEN ANNE'S MD-
742 AM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT KENT AND QUEEN ANNE'S
COUNTIES...

AT 739 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHEAST OF BALTIMORE...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR ROCK HALL...OLD TOWN AROUND 800
AM...LANGFORD AROUND 815 AM...NEWTOWN...CHESTERTOWN AROUND 830 AM...
BETTERTON AND KENNEDYVILLE AROUND 845 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3904 7632 3902 7627 3905 7624 3917 7629
      3934 7617 3938 7611 3938 7606 3937 7587
      3897 7613 3898 7619 3901 7619 3900 7622
      3903 7625 3900 7630 3901 7633

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:31 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 14, 6:31 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 AM EDT TUE AUG 14 2012

.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE AREA EARLY THIS MORNING WILL MOVE
OFFSHORE. A COLD FRONT WILL APPROACH THE AREA LATE THIS AFTERNOON
AND TONIGHT. LOW PRESSURE IS EXPECTED TO FORM ON THE FRONT LATE
TONIGHT AND WEDNESDAY MORNING. THE FRONT WILL MOVE OFFSHORE
WEDNESDAY EVENING. HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR
THURSDAY AND THURSDAY NIGHT. ANOTHER COLD FRONT WILL SLOWLY CROSS
THE AREA FRIDAY INTO SATURDAY

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE HIGH PRESSURE SLIDES TO OUR EAST THIS MORNING EVENTUALLY GETTING
ABSORBED INTO THE LARGER HIGH ACROSS THE ATLANTIC. LOW PRESSURE WILL
CROSS THE OHIO VALLEY TODAY AND MAKE ITS WAY INTO WESTERN
PENNSYLVANIA THIS AFTERNOON. A MID LEVEL IMPULSE WILL MOVE INTO THE
AREA THIS MORNING, EXITING TO THE NORTHEAST LATER THIS AFTERNOON.

CLOUDS CONTINUE TO STREAM IN FROM THE SOUTHWEST AS A MID LEVEL
IMPULSE ARRIVES. THERE ARE SOME SHOWERS AND EMBEDDED THUNDERSTORMS
ASSOCIATED WITH THIS IMPULSE WITH THE MAJORITY OF THE STORMS JUST
TO OUR WEST BUT STARTING TO MAKE A SLIGHT EASTWARD PUSH INTO OUR
WESTERN ZONES. WE CONTINUE THE MENTION OF ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN AREAS, EXPANDING
EASTWARD AND INCREASING POPS THROUGH THIS MORNING INTO THIS
AFTERNOON.

THE BEST TIMING FOR CONVECTION LOOKS TO BE THIS AFTERNOON AND
EVENING AFTER WE GET SOME SURFACE HEATING. WITH THE CLOUDS
BUILDING UP THROUGH THE DAY, THIS MIGHT LIMIT OUR SURFACE HEATING
WHICH IN TURN WOULD LIMIT OUR CONVECTIVE POTENTIAL A BIT AND
ESSENTIALLY PUSH BACK THE TIMING ON WHEN THINGS WOULD START TO GET
GOING. SPC STILL CONTINUES TO HIGHLIGHT OUR REGION IN AN AREA OF
SLIGHT RISK FOR SEVERE STORMS. THE MAIN THREAT IS DAMAGING WINDS.
HOWEVER, MODERATE LOW LEVEL FLOW COMBINED WITH LCL'S ONLY A COUPLE
OF THOUSAND FEET ABOVE THE SURFACE THIS AFTERNOON COULD INCREASE
THE POTENTIAL FOR OVERTURNING OF THE ATMOSPHERE, WHICH WOULD LEAD
TO SOME ROTATION IN STORMS THAT DEVELOP. THIS CURRENTLY LOOKS BEST
ACROSS THE DELMARVA AND WILL NEED TO BE MONITORED TODAY.

TEMPERATURES SHOULD RISE INTO THE LOW TO MID 80S ACROSS THE REGION
BUT AS MENTIONED BEFORE, CLOUD COVER COULD KEEP US COOLER THAN
CURRENTLY FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AND
OVERNIGHT IN ADVANCE OF A COLD FRONT. POPS WILL INCREASE FROM WEST
TO EAST AS THE COLD FRONT APPROACHES FROM THE WEST.

TEMPERATURES OVERNIGHT WILL BE MILD AS THERE WILL BE PLENTY OF
CLOUDS AROUND. FOG WILL BE POSSIBLE AS PLENTY OF LOW LEVEL MOISTURE
WILL REMAIN IN THE REGION UNTIL THE FRONT PUSHES THROUGH.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
CONVECTIVE POTENTIAL WEDNESDAY AND FRIDAY ARE THE FORECAST
HIGHLIGHTS OF THIS PERIOD.

NEAR/SHORT TERM MODELS ARE ALL SHOWING A SURFACE WAVE TRYING TO
DEVELOP ON THE FRONT...AS SHORT WAVE ENERGY SHOOTS EAST AHEAD OF THE
LOW WAVE TROUGH OVER THE WESTERN GREAT LAKES. WHILE THERE ARE SOME
MODEL DIFFERENCE REGARDING TIMING...THE 0000 UTC NAM SOLUTION
APPEARS TO BE THE ODD MAN OUT WITH RESPECT TO HOW THE LOW LEVEL
WINDS EVOLVE. FOR NOW...THE GENERAL MODEL CONSENSUS TIMING WAS USED
FOR THIS FORECAST.

THE WEST SOUTHWEST FLOW IN THE MID LEVELS WILL CONTINUE THE INFLUX
OF MOISTURE AHEAD OF THE SLOWING FRONT. PRECIPITABLE WATER VALUES
TOP OUT NEAR 1.75 INCHES DURING THE LATE MORNING AND EARLY
AFTERNOON..WITH THE HIGHEST VALUES ACROSS EASTERN SECTIONS. THE
POSITION OF THE FRONT SUGGESTS THAT THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS WOULD BE ACROSS THE EASTERN HALF OF THE AREA...AND THE
FORECAST WILL REFLECT THIS.

THE AIRMASS AHEAD OF THE FRONT HAS THE POTENTIAL TO BECOME
MARGINALLY TO LOCALLY MODERATELY UNSTABLE. MODIFIED MODEL SOUNDINGS
SUGGEST THAT THE MOST UNSTABLE PORTION OF THE AIRMASS (AS MEASURED
BY MLCAPE) SHOULD BE SOUTHEAST OF THE I 95 CORRIDOR. IN THESE
AREAS...THE INSTABILITY AND SHEAR COULD BE ENOUGH FOR
ORGANIZATION...WITH GUSTY WINDS POSSIBLE. IN ADDITION...STEEPENING
MID LEVEL LAPSE RATES SUGGEST THE POTENTIAL FOR HAIL IN STRONGER
CELLS AS WELL.

THE ABOVE IS PROBABLY ENOUGH FOR A MENTION OF GUSTY WINDS AND HAIL
IN THE HAZARDOUS WEATHER OUTLOOK FOR WEDNESDAY. MODEL SOUNDINGS
SUGGEST THAT THE POTENTIAL WANES DURING THE AFTERNOON...AS THE FRONT
PASSES AND THE LOWER LEVELS STABILIZE.

FURTHER NORTH AND WEST...THE LOW LEVEL INSTABILITY IS NOT AS
PLENTIFUL...SUGGESTING THAT STRONG SURFACE BASED CONVECTION IS NOT
AS LIKELY. CLOUDINESS COULD END UP BEING A CONSIDERATION AS WELL...
AS THE MID LEVEL SOUTHWEST FLOW DOES NOT SUGGEST QUICK CLEARING
BEHIND THE FRONT. THE GFS MOS NUMBERS LOOK A TAD TOO HIGH FOR
WEDNESDAY...MAINLY BECAUSE OF THE CLOUDINESS.

CONVECTION SHOULD SLOWLY DIE OFF WEDNESDAY EVENING...ESPECIALLY
ACROSS THE NEW JERSEY SHORE AND DELAWARE...WHERE INSTABILITY COULD
REMAIN INTO THE EARLY MORNING HOURS OF THURSDAY. A FINAL MID LEVEL
SHORT WAVE PASSING JUST NORTH OF THE AREA LATE WEDNESDAY NIGHT
SHOULD FINALLY GIVE THE COLD FRONT A KICK FURTHER OFFSHORE.

CLEARING SHOULD OCCUR AFTER THE SHORT WAVE PASSAGE. SINCE THE LOW
LEVEL AIRMASS TRANSITION DOES NOT OCCUR UNTIL LATE (OR EVEN THURSDAY
MORNING)...LOWS WERE GENERALLY BASED ON THE SLIGHTLY WARMER GFS MOS
NUMBERS.

THURSDAY LOOKS LIKE THE BEST DAY OF THE LONG TERM...WITH A QUASI
ZONAL FLOW IN THE MID LEVELS AND WEAK HIGH PRESSURE AT THE SURFACE.
DECENT MID LEVEL LAPSE RATES COULD RESULT IN CUMULUS DEVELOPMENT
THURSDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN. HOWEVER...THE
COLUMN LOOKS TOO DRY FOR ANYTHING MORE THAN THAT. THE PRESSURE
GRADIENT FLOW MAY BE ENOUGH TO KEEP SEA AND BAY BREEZES IN CHECK.
THIS MEANS HIGHS MAY BE MORE UNIFORM ACROSS THE REGION THURSDAY THAN
MOST DAYS THIS TIME OF YEAR. HIGHS WERE BASED ON THE MOS BLEND...AS
THE SLIGHTLY COOLER NAM MOS NUMBERS IN MOST PLACES.

AFTER RIDGING IN THE LOWER TO MID LEVELS MOVES OFFSHORE THURSDAY
NIGHT...THE RETURN FLOW MEANS THAT THE LOW AND MID LEVEL MOISTURE
START TO RETURN FRIDAY. THE MID LEVEL FLOW BACKS TO THE SOUTHWEST
AHEAD OF A FAIRLY DEEP 500 MB TROUGH FOR MID AUGUST (HEIGHTS NEAR
THE TROUGH AXIS ALMOST 3 STANDARD DEVIATIONS BELOW NORMAL). THIS
MEANS THAT THE COLUMN WARMS OVERALL...AND THIS IS REFLECTED IN THE
LOW LEVEL TEMPERATURE ADVECTION. FRIDAY LOOKS LIKE THE WARMEST DAY
OF THE WEEK...AS 850 MB TEMPERATURES SUPPORT HIGHS NEAR 90 IN THE
PHILADELPHIA METRO AREA.

FRIDAY ALSO LOOKS CONVECTIVELY ACTIVE. MARGINAL INSTABILITY SHOULD
BE PRESENT IN THE AFTERNOON AND EVENING...ALONG WITH INCREASING BULK
SHEAR AHEAD OF THE APPROACHING LONG WAVE TROUGH. THE FRONTAL TIMING
APPEARS TO BE FRIDAY NIGHT...SO THE LEE SIDE TROUGH WOULD BE NEEDED
FOR SURFACE CONVERGENCE. OTHERWISE...SURFACE CONVERGENCE WOULD BE
THE LIMITING FACTOR FOR A MORE ORGANIZED CONVECTION SCENARIO.

THE DETAILS OF THE WEEKEND ARE NOT IN ANY BETTER FOCUS EARLY THIS
MORNING. THE POSITION OF THE LONG WAVE TROUGH...AND THE SHORT WAVES
SHOOTING THROUGH IT...SUGGEST THAT TIMING/POSITION OF SYNOPTIC SCALE
FEATURES WILL BE PROBLEMATIC. BECAUSE OF THIS...NOT MUCH IN THE
CURRENT FORECAST WAS CHANGED AFTER SATURDAY NIGHT.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED TO START THE DAY. CEILINGS WILL START TO
LOWER AS A MID LEVEL IMPULSE MOVES INTO THE AREA, BRINGING SOME
SHOWERS AND ISOLATED THUNDERSTORMS LATER THIS MORNING. SHOWERS
LOOK TO IMPACT KRDG AND KABE BETWEEN 11-15Z, KILG KPNE AND KPHL
BETWEEN 12-15Z AND KTTN BETWEEN 14-16Z. CHANCES ARE LESS FOR
STORMS TO IMPACT KMIV AND KACY THIS MORNING AND WE HAVE LEFT IT
OUT OF THE TAF AT THIS TIME.

CONVECTION WILL BE POSSIBLE AGAIN THIS AFTERNOON AND EVENING, IN
ADVANCE OF A SURFACE COLD FRONT. WITH TIMING AN ISSUE, WE HAVE
INCLUDED A PROB30/TEMPO GROUPS TO COVER THE TIME WE FEEL STORMS
WILL HAVE THE BIGGEST IMPACT AT THE TERMINALS. OTHERWISE,
CEILINGS WILL GENERALLY BE SCATTERED TO BROKEN AT AROUND
4000-6000FT THROUGH TODAY. CEILINGS AND VISIBILITIES MAY DROP DOWN
TO MVFR AT TIMES, ESPECIALLY IN CONVECTION, AND THEN AGAIN
OVERNIGHT BEFORE STARTING TO IMPROVE TOWARD WEDNESDAY.

WINDS WILL REMAIN LIGHT INTO THIS MORNING, PICKING UP A BIT THIS
AFTERNOON OUT OF THE SOUTH SOUTHWEST. WINDS SPEEDS WILL BE AROUND 10
KNOTS OR LESS.

OUTLOOK...
WEDNESDAY...DEPENDING ON HOW WIDESPREAD SHOWERS ARE EARLY...MVFR/IFR
CONDITIONS ARE POSSIBLE SOUTH AND EAST OF KPHL IN THE MORNING.
MAINLY VFR IN THE AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS.

WEDNESDAY NIGHT...LOCAL MVFR CONDITIONS POSSIBLE IN SHOWERS EARLY
SOUTHEAST OF KPHL...OTHERWISE VFR.

THURSDAY...VFR CONDITIONS ARE EXPECTED.

FRIDAY...PATCHY MVFR FOG IS POSSIBLE EARLY. MAINLY VFR WITH SCATTERED
SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING.

SATURDAY...DEPENDING ON THE POSITION OF A FRONT...MAINLY VFR
CONDITIONS ARE EXPECTED. CONFIDENCE IN THIS IS LOW.

&&

.MARINE...
CONDITIONS ON THE AREA WATERS WILL REMAIN BELOW SMALL CRAFT CRITERIA
TODAY. SEAS WILL BE AROUND 2 FEET ON THE OCEAN AND 1 TO 2 FEET IN
THE DELAWARE BAY. WINDS WILL MAINLY BE OUT OF A SOUTHERLY DIRECTION,
BECOMING MORE SOUTHEASTERLY THIS AFTERNOON AND EVENING. SPEEDS WILL
GENERALLY BE AROUND 10 TO 15 KNOTS. WITH A SOUTHEAST WIND DEVELOPING
THROUGH THE DAY, THE CHANCE FOR GUSTIER WINDS ON THE DELAWARE BAY
WILL EXIST DUE TO FUNNELING UP THE BAY. WIND GUSTS UP AROUND 20
KNOTS ARE POSSIBLE FROM THIS AFTERNOON THOUGH THIS EVENING.

OUTLOOK...
LOW PRESSURE FORMING ON THE COLD FRONT WILL SLOW ITS PROGRESS
WEDNESDAY INTO WEDNESDAY EVENING. AT THIS POINT...THE PRESSURE
GRADIENT DOES NOT LOOK TO SUPPORT WINDS ABOVE 20 KNOTS. IN FACT...
THE GRADIENT COULD EVEN BE WEAK ENOUGH TO SUPPORT LOCAL SEA AND BAY
BREEZES DEVELOP IN THE LATE MORNING AND EARLY AFTERNOON.

ONCE THE FRONT DOES MOVE OFFSHORE...THE LOW LEVEL PUSH OF COOLER AIR
MAY BE ENOUGH TO ALLOW WEST TO NORTHWEST WINDS TO GUST TO 20 KNOTS
FOR A TIME LATE WEDNESDAY NIGHT AND THURSDAY MORNING. MODEL
SOUNDINGS SUGGEST THAT 20 KNOTS SHOULD BE THE TOP END OF THE GUSTS
THROUGH THURSDAY MORNING.

AS HIGH PRESSURE BUILDS OFFSHORE THURSDAY NIGHT...THE RETURN FLOW
INCREASING...AND WINDS COULD START GUSTING TO NEAR 20 KNOTS BY
FRIDAY MORNING. THE GRADIENT FLOW AHEAD OF A SLOW MOVING COLD FRONT
MAY BE ENOUGH TO SUPPORT WIND GUSTS NEAR 20 KNOTS. HOWEVER...MODEL
SOUNDINGS SUGGEST THAT THE THE DEPTH OF THE MIXED LAYER WILL CUT OFF
ACCESS TO HIGHER WINDS ABOVE THE INVERSION.

THE SOUTH TO SOUTHWEST FETCH AHEAD OF THE FRONT MAY BE IN PLACE LONG
ENOUGH FOR SEAS TO GET CLOSE TO 5 FEET ON THE OCEAN FRIDAY NIGHT AND
SATURDAY MORNING. HOWEVER...CONFIDENCE IN THIS IS LOW SINCE IT IS
UNCLEAR JUST HOW MUCH MOMENTUM WILL MAKE IT TO THE SEA SURFACE IN
THE SOUTH TO SOUTHWEST FLOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...HAYES
AVIATION...HAYES/MEOLA
MARINE...HAYES/MEOLA
Hazardous weather outlook, Aug 14, 3:45 AM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT TUE AUG 14 2012

NJZ001-007>010-PAZ054-055-060>062-067>071-150745-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
345 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-150745-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
345 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

DEZ004-NJZ014-024>026-150745-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
345 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

ANZ430-431-450>455-150745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO SURFACE
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 6:02 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
602 AM EDT TUE AUG 14 2012

PAZ054-060-061-141130-
BERKS PA-CARBON PA-LEHIGH PA-
602 AM EDT TUE AUG 14 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON AND
LEHIGH COUNTIES...

AT 559 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 21 MILES NORTH OF LANCASTER...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR WOMELSDORF
AROUND 645 AM...STRAUSSTOWN AND BERNVILLE AROUND 700 AM.

AS MUCH AS AN INCH OF RAIN COULD FALL IN LESS THAN 40 MINUTES WITH
THE STRONGER STORMS. THIS MUCH RAIN COULD RESULT IN LOCALIZED STREET
FLOODING. IN ADDITION...ANY THUNDERSTORM COULD PRODUCE A WIND GUST
TO 35 MPH.

LAT...LON 4051 7638 4052 7624 4058 7602 4065 7599
      4074 7577 4088 7597 4098 7585 4101 7574
      4105 7577 4114 7567 4099 7554 4094 7557
      4083 7549 4080 7559 4075 7560 4039 7614
      4035 7620 4036 7623 4047 7640 4049 7642

HAYES
Special weather statement, Aug 14, 7:25 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 AM EDT TUE AUG 14 2012

PAZ054-055-060>062-141300-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
725 AM EDT TUE AUG 14 2012

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT
BERKS...CARBON...LEHIGH...MONROE AND NORTHAMPTON COUNTIES...

AT 722 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ALONG A BROKEN LINE 14 MILES NORTHWEST
OF READING TO 5 MILES NORTHWEST OF WANAMAKERS...MOVING NORTHEAST AT
20 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM WITH A FEW CLOUD
TO GROUND LIGHTNING STRIKES.

LAT...LON 4088 7521 4024 7605 4049 7643 4050 7643
      4052 7624 4058 7602 4065 7599 4074 7577
      4091 7600 4101 7575 4108 7578 4114 7570
      4113 7564 4122 7555

FORECASTER: HEAVENER
Special weather statement, Aug 14, 7:42 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 AM EDT TUE AUG 14 2012

MDZ012-015-141245-
KENT MD-QUEEN ANNE'S MD-
742 AM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT KENT AND QUEEN ANNE'S
COUNTIES...

AT 739 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHEAST OF BALTIMORE...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR ROCK HALL...OLD TOWN AROUND 800
AM...LANGFORD AROUND 815 AM...NEWTOWN...CHESTERTOWN AROUND 830 AM...
BETTERTON AND KENNEDYVILLE AROUND 845 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3904 7632 3902 7627 3905 7624 3917 7629
      3934 7617 3938 7611 3938 7606 3937 7587
      3897 7613 3898 7619 3901 7619 3900 7622
      3903 7625 3900 7630 3901 7633

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:22 AM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem38 min
Aug 14, 9:44 AM EDTSpecial Weather StatementPHIHunterdon, Mercer91 min
Aug 14, 10:07 AM EDTSpecial Weather StatementPHICamden, Gloucester, Salem83 min
Aug 14, 11:42 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester3 hr
Aug 14, 2:35 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean78 min
Aug 14, 3:46 PM EDTFlash Flood WarningPHIAtlantic, Burlington, Ocean2 hr
Aug 14, 6:02 AM EDTSpecial Weather StatementPHICarbon88 min
Aug 14, 7:25 AM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh95 min
Aug 14, 8:06 AM EDTSpecial Weather StatementPHIChester, Lehigh84 min
Aug 14, 8:39 AM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery2 hr
Aug 14, 9:56 AM EDTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia108 min
Aug 14, 4:12 PM EDTSpecial Weather StatementPHIDelaware63 min
Aug 14, 4:15 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia60 min
Aug 14, 12:49 PM EDTSpecial Weather StatementPHISussex56 min
Aug 14, 2:13 PM EDTAreal Flood AdvisoryPHIKent79 min
Aug 14, 2:28 PM EDTAreal Flood AdvisoryPHIKent, New Castle2 hr
Aug 14, 3:01 PM EDTSevere Thunderstorm WarningPHIKent, New Castle38 min
Aug 14, 3:22 PM EDTSpecial Weather StatementPHINew Castle53 min
Aug 14, 4:54 PM EDTSpecial Weather StatementPHIKent66 min
Aug 14, 6:44 PM EDTSpecial Weather StatementPHISussex61 min
Aug 14, 2:02 PM EDTSpecial Weather StatementPHIQueen Anne's58 min

Nearby

Special Weather Statements in Maryland, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.